FDA issues warning about pure powdered caffeine - 19 Action News|Cleveland, OH|News, Weather, Sports

FDA issues warning about pure powdered caffeine

Posted: Updated:
  • Surfing the WebMore>>

  • High school senior dies from caffeine overdose

    High school senior dies from caffeine overdose

    Monday, June 30 2014 3:04 PM EDT2014-06-30 19:04:32 GMT
    A stimulant that wakes you up in the morning has killed a LaGrange teen. The Keystone High School senior had a deadly amount of caffeine in his system when he was found. More >>
    A stimulant that wakes you up in the morning has killed a LaGrange teen. The Keystone High School senior had a deadly amount of caffeine in his system when he was found. Logan Stiner died a week before his high school graduation this past May.More >>
(WOIO) -

The FDA issues a warning about pure powdered caffeine.

The federal agency wants everyone to avoid pure powdered caffeine sold in bulk that's being marketed directly to consumers over the internet.   

Experts say even a teaspoon could be lethal. 

The warning comes after the death of 18-year-old Logan Stiner from LaGrange earlier this year.

Stiner was a senior at Keystone High School.  He died at home. The coroner says he overdosed on powdered caffeine.

Symptoms of caffeine overdose can include rapid or dangerously erratic heartbeat, seizures and death. Vomiting, diarrhea, stupor and disorientation are also symptoms of caffeine toxicity. These symptoms are likely to be much more severe than those resulting from drinking too much coffee, tea or other caffeinated beverages.

Copyright 2014 WOIO. All rights reserved.

 

 

Powered by WorldNow